Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS EYW
NWS EYW issued this severe thunderstorm warning at May 5, 2005, 10:38 AM EDT for Monroe County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2005, 10:38 AM EDT (14:38 UTC)
- Expired
- May 5, 2005, 11:45 AM EDT
- In force
- 67 min
- Issued by
- NWS EYW
- Area
- Counties, with a storm outline in the text
County Monroe County, FL
The radar
The Key West radar (KBYX), 9 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 2.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2015 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
729 WUUS52 KEYW 051440 SVREYW FLC087-051545- /O.NEW.KEYW.SV.W.0003.050505T1438Z-050505T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KEY WEST FL 1038 AM EDT THU MAY 5 2005 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWER KEYS IN MONROE COUNTY IN FLORIDA THIS INCLUDES THE CITY OF KEY WEST * UNTIL 1145 AM EDT * AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES WEST OF KEY WEST... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KEY WEST BY 1100 AM EDT STOCK ISLAND AND KEY WEST BY 1105 AM EDT BOCA CHICA AND BIG COPPITT KEY BY 1110 AM EDT SHARK KEY BY 1115 AM EDT BAY POINT BY 1120 AM EDT SUGARLOAF KEY AND UPPER SUGARLOAF KEY BY 1125 AM EDT DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM PASSES. LAT...LON 2455 8216 2438 8209 2459 8122 2485 8131 $$ FELTGEN/DEVANAS
1 follow-up statement
463 WWUS52 KEYW 051513 SVSEYW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 1112 AM EDT THU MAY 5 2005 FLC087-051545- /O.CON.KEYW.SV.W.0003.000000T0000Z-050505T1545Z/ LOWER KEYS IN MONROE FL- 1112 AM EDT THU MAY 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EDT FOR LOWER KEYS IN MONROE COUNTY... AT 1109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEY WEST...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHARK KEY BY 1120 AM EDT BAY POINT BY 1125 AM EDT SUGARLOAF KEY AND UPPER SUGARLOAF KEY BY 1130 AM EDT CUDJOE KEY BY 1135 AM EDT RAMROD KEY...LITTLE TORCH KEY...SUMMERLAND KEY AND MIDDLE TORCH KEY BY 1140 AM EDT THIS IS A DANGEROUS STORM. RESIDENTS SHOULD REMAIN INDOORS IN SAFETY UNTIL THIS STORM PASSES. LAT...LON 2455 8216 2438 8209 2459 8122 2485 8131 $$ FELTGEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS EYW wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:45 AM EDT, 53 minutes earlier.
Area forecast discussion, May 5, 9:45 AM EDT, 53 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 945 AM EDT THU MAY 5 2005 .DISCUSSION... .CURRENTLY... KBYX DETECTS A LARGE THUNDERSTORM COMPLEX WEST OF HALFMOON SHOAL LIGHT. THERE IS A SPECIAL MARINE WARNING IN EFFECT FOR THIS THUNDERSTORM COMPLEX. ALMOST THE ENTIRE MARINE ZONE FROM KEY WEST TO 20 NM WEST OF THE DRY TORTUGAS IS COVERED WITH RAINFALL. IN ADDITION...KBYX DETECTS LIGHT RAIN OVER THE OFFSHORE WATERS WEST OF MAINLAND MONROE COUNTY. ELSEWHERE...KBYX DETECTS NO PRECIPITATION ECHOES. SKIES OVER THE ISLAND CHAIN ARE CLOUDY. WINDS OVER LAND ARE SOUTHEAST AT 10 TO 15 MPH. C-MAN WINDS...ON AVERAGE...ARE SOUTHEAST TO SOUTH NEAR 15 KNOTS. TEMPERATURES ARE IN THE LOWER 80S. ONLY ABOUT FOUR DEGREES OF WARMING IS EXPECTED TODAY DUE TO PLENTY OF CLOUDS...AS WELL AS GENTLE SOUTHEAST TO SOUTH SURFACE WINDS OVER WATER WITH TEMPERATURES IN THE UPPER 70S. .SHORT TERM (TODAY)... SIMPLY PUT...IF THE THUNDERSTORM COMPLEX WEST OF THE LOWER KEYS HOLDS TOGETHER...ALL ISLAND LOCATIONS WILL SEE MEASURABLE RAINFALL TODAY. THE ZONE FORECASTS FOR THE FLORIDA KEYS WILL BE UPDATED TO RAISE POPS ABOVE ALL NUMERICAL MODEL OUTPUT STATISTICS. && .MARINE... OUTSIDE OF SHOWERS AND THUNDERSTORMS...SUSTAINED WINDS WILL REMAIN NEAR 15 KNOTS OR LESS TODAY. && .AVIATION... IFR CONDITIONS EXPECTED AT TIME THIS AFTERNOON AT KEYW AND KMTH...AS WELL AS ALONG THE KMIA-KEYW FLIGHT ROUTE. THERE IS A CONVECTIVE SIGMET IN EFFECT FOR THE THUNDERSTORM COMPLEX WEST OF KEY WEST. PLEASE CHECK THE LATEST FORECASTS...OBSERVATIONS...AND AIRMETS/SIGMETS BEFORE PLANNING YOUR FLIGHT. && .EYW WATCHES/WARNINGS/ADVISORIES...NONE. && BS
Hazardous weather outlook, May 5, 6:00 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT THU MAY 5 2005 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-061000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO WEST END OF 7 MILE BRIDGE OUT 20 NM- WEST END OF 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO WEST END OF 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A WEAK LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP TODAY OVER THE EASTERN GULF OF MEXICO AND MOVE NORTHEAST OVER THE FLORIDA PENINSULA TONIGHT. A TROUGH AND WEAK COLD FRONT WILL EXTEND SOUTH FROM THE CENTER OF LOW PRESSURE...AND MOVE EAST ACROSS THE FLORIDA KEYS TONIGHT. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE FLORIDA KEYS AND ADJACENT WATERS THIS AFTERNOON...IN ADVANCE OF THE APPROACHING FRONT. A FEW OF THE THE THUNDERSTORMS MAY BE QUITE STRONG...WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS IN EXCESS OF 35 KNOTS...OR 40 MPH. ALSO...THERE IS AN OUTSIDE CHANCE OF A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. PLEASE STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST SHORT TERM FORECASTS...STATEMENTS...AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE OFFICE IN KEY WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. K. KASPER
In the hours before
Special weather statement, May 5, 10:09 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 1009 AM EDT THU MAY 5 2005 FLZ078-051500- MONROE LOWER KEYS- 1009 AM EDT THU MAY 5 2005 ...STRONG THUNDERSTORMS TO AFFECT THE LOWER KEYS... AT 1005 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A CLUSTER OF STRONG THUNDERSTORMS LOCATED 30 MILES WEST OF KEY WEST... MOVING EAST AT 35 MPH. THESE THUNDERSTORMS ARE APPROACHING THE LOWER KEYS...AND WILL REACH KEY WEST BY 1100 AM...PRODUCING WIND GUSTS IN EXCESS OF 40 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING STRIKES. RESIDENTS AND MOTORISTS SHOULD STAY INSIDE UNTIL THESE STORMS PASS. STAY TUNED FOR FURTHER UPDATES ON THESE STORMS FROM YOUR KEY WEST NATIONAL WEATHER SERVICE. LEE
The office that day
Everything else NWS EYW issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 11:43 AM EDT | Severe Thunderstorm Warning | EYW | Monroe | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.